MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 6.5 X 45MM MULTIAXIAL SCREW; EBI 5.5 HELICAL FLANGE SPINAL SYSTEM

ZIMMER BIOMET SPINE INC. 6.5 X 45MM MULTIAXIAL SCREW; EBI 5.5 HELICAL FLANGE SPINAL SYSTEM
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that as a multiaxial screw was inserted into the patient there was physical resistance.The surgeon used a new screw of the same part number to complete the case.There was no reported delay or impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed no signs of damage.A functional test was performed by attempting to rotate the tulip head around the screw shank, however, the tulip head is resistant to motion and binds up.Potential cause: this event cannot be attributed to any cause at present.The cause of the damage cannot be determined at this time since there is no information available regarding how the screw was being used or handled at the time of the damage.Dhr review: per dhr review, the part was likely conforming when it left zimmer biomet control.Device use: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.

Brand Name
6.5 X 45MM MULTIAXIAL SCREW
Common Device Name
EBI 5.5 HELICAL FLANGE SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12032081
Report Number3012447612-2021-00199
Device Sequence Number11720514
Product Code MNH
UDI-Device Identifier00880304925182
UDI-Public(01)00880304925182(10)J6844327
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2000-2445
Device Lot NumberJ6844327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Weight70